Thunderstorm Wind, Bexar
- When
- July 7, 6:45 PM CST
- Where
- Bexar County, 3.3 mi NNW of Atascosa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.310, -98.760
Large limbs were reported broken from trees.
Surface boundaries persisted across the area from earlier rains. Highs in the upper 90s to around 100 were enough to break the cap with a weakened subtropical ridge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Surface boundaries persisted across the area from earlier rains. Highs in the upper 90s to around 100 were enough to break the cap with a weakened subtropical ridge. Isolated thunderstorms developed on the escarpment just west of the San Antonio area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 7, 5:36 PM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT TUE JUL 7 2009 .AVIATION... ISOLATED TO WIDELY SCATTERED SHRA/TSRA THIS EVENING AND WILL GO WITH VCSH/VCTS AND CB MENTIONS AT THE TAF SITES THROUGH 03Z. VFR SKIES WILL PREVAIL. S TO SE WINDS AT 5 TO 10 KTS WILL RETURN BY WEDNESDAY TO ALL OF SOUTH CENTRAL TEXAS. SOME WIND GUSTS TO 35 KTS ARE POSSIBLE IN AND NEAR TSRA. && .PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUL 7 2009/ DISCUSSION... A STRONG UPPER HIGH BEGINS BUILDING BACK OVER TEXAS WEDNESDAY, WITH THE HIGH CENTER IN TEXAS BY THURSDAY. THE UPPER HIGH EXPANDS TO COVER ALL OF THE SOUTHERN U.S. MONDAY. HOWEVER, THE TROUGH THAT IS PASSING OVER SOUTH TEXAS TODAY IS EXPECTED TO DEEPEN OVER THE SOUTHEAST STATES THURSDAY AND BECOME CUT OFF FROM THE WESTERLY FLOW IN THE NORTHEAST GULF OF MEXICO. AT THAT TIME IT IS EXPECTED TO MERGE WITH AN UPPER TROPOSPHERIC TROUGH IN THE EASTERLIES AND DRIFT WEST ACROSS THE CENTRAL GULF INTO MEXICO. WITH POSITIONING AND TIMING JUST RIGHT WE COULD RECEIVE ISOLATED SHOWER ACTIVITY OVER THE COUNTIES CLOSEST TO THE COAST ON MONDAY. BUT UNTIL THEN BEING ON THE SUBSIDENT SIDE OF THE UPPER TROF WILL SUPPRESS ATMOSPHERIC LIFTING, KEEPING TEMPS NEAR 100 THROUGH THE PERIOD. HEAT INDICES, IF NOT THE ACTUAL AIR TEMPERATURE, WILL RISE ABOVE 105 FOR A BRIEF PERIOD EACH AFTERNOON OVER SOUTH CENTRAL TEXAS. THE OVERNIGHT LOWS WILL FALL BELOW 80 DEGREES EACH NIGHT DUE TO A FLAT SURFACE GRADIENT AND MOSTLY CLEAR SKIES. THE EXCEPTION AT THIS TIME IS DEL RIO. THE OVERNIGHT LOWS AT DEL RIO ARE NOT EXPECTED TO CONSISTENTLY STAY AT OR ABOVE 80 DEGREES THIS PERIOD. BELOW ARE THE RECORD HIGHS AND WARMEST OVERNIGHT LOW TEMPERATURES FOR THE NEXT 3 DAYS. JULY 8TH RECORD HIGHS HIGHEST MINS DEL RIO 105 1939 79 1998 SAN ANTONIO 105 1939 79 1994 A. BERGSTROM 102 1956 80 1994 CAMP MABRY 105 1939 79 1994 JULY 9TH RECORD HIGHS HIGHEST MINS DEL RIO 108 1939 79 2005 SAN ANTONIO 105 1939 79 1979 A. BERGSTROM 102 1956 79 1995 CAMP MABRY 105 1925 78 1998 JULY 10TH RECORD HIGHS HIGHEST MINS DEL RIO 104 1998 82 1939 SAN ANTONIO 102 1917 79 1939 A. BERGSTROM 103 1954 79 1993 CAMP MABRY 105 1917 79 1998 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 102 78 104 77 / 20 - 0 - - AUSTIN BERGSTROM INTL AIRPORT 75 104 75 104 75 / 20 - 0 - - NEW BRAUNFELS MUNI AIRPORT 74 101 73 101 74 / 20 - 0 - - BURNET MUNI AIRPORT 74 100 76 103 76 / 20 - 0 - - DEL RIO INTL AIRPORT 78 106 80 107 79 / 10 - - - - GEORGETOWN MUNI AIRPORT 74 99 77 102 77 / 20 - 0 - - HONDO MUNI AIRPORT 74 103 75 100 75 / 30 - - - - SAN MARCOS MUNI AIRPORT 75 100 75 101 75 / 20 - 0 - - LA GRANGE - FAYETTE REGIONAL 74 96 75 100 75 / 30 - - - - SAN ANTONIO INTL AIRPORT 76 101 78 102 77 / 30 - - - - STINSON MUNI AIRPORT 75 102 76 103 77 / 30 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1019 AM CDT TUE JUL 7 2009 TXZ171>173-183>194-202>209-217>225-228-081530- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1019 AM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT CONDITIONS WILL RETURN...ESPECIALLY THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE ISSUED IF THE COMBINATION OF HEAT AND HUMIDITY PRODUCE OPPRESSIVE HEAT STRESS CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 528 PM CDT TUE JUL 7 2009 TXZ203-204-072300- MEDINA-UVALDE- 528 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MEDINA AND UVALDE COUNTIES... AT 527 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DHANIS...OR 13 MILES SOUTHWEST OF HONDO... MOVING SOUTHEAST AT 20 MPH. PEOPLE IN SOUTHEASTERN UVALDE AND SOUTHWESTERN MEDINA COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 PM CDT TUE JUL 7 2009 TXZ205-072315- BEXAR- 546 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR COUNTY... AT 545 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR FAIR OAKS RANCH...MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHERN BEXAR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...FAIR OAKS RANCH...LEON SPRINGS...THE DOMINION...SHAVANO PARK AND CROSS MOUNTAIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT TUE JUL 7 2009 TXZ205-080030- BEXAR- 659 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR COUNTY... AT 658 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR SEA WORLD...OR 11 MILES WEST OF SAN ANTONIO...MOVING SOUTH AT 10 MPH. PEOPLE IN WESTERN BEXAR COUNTY...INCLUDING THE FOLLOWING LOCATIONS... SEA WORLD AND LACKLAND AFB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT TUE JUL 7 2009 TXZ202-203-217-218-080130- KINNEY-MAVERICK-UVALDE-ZAVALA- 731 PM CDT TUE JUL 7 2009 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK...UVALDE AND ZAVALA COUNTIES... AT 728 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS 12 MILES NORTHWEST OF LA PRYOR...5 MILES SOUTHWEST OF BRACKETTVILLE AND 15 MILES NORTHEAST OF EAGLE PASS...MOVING SOUTH AT 20 MPH. PEOPLE IN MAVERICK...SOUTHERN KINNEY...SOUTHWESTERN UVALDE AND WESTERN ZAVALA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WASHER AND LA PRYOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The Austin/San Antonio radar (KEWX), 83 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs were reported broken from trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170465.